Tuesday, March 26, 2013

Nightmare

Well it's 4:00 a.m. and I just woke up from a nightmare which is really unusual. I never dream. I'm off artemisinin. I've been on everything else for many months. This must be from one of the infections.

Here's how the nightmare went:  I was alone. I had no family anymore. I went downstairs in my house and all of the lights were flickering and the TV was on like a haunted house. I was very scared but since I had nobody left, there was no one to call.

I woke up with anxiety about what I'm doing (long-term antibiotics). I have no worries about the side effects or potential for risk. To me, the symptoms that I have from Lyme are a lot worse than the side effects I could have from antibiotics. My anxiety comes from being worried about creating a problem for my LLMD. It's very unusual for people to take several antibiotics at a time and I know eventually someone is going to look into it. Another LLMD recently lost his license in WI. I'm very worried about that. I don't want to be the reason why someone loses their entire career. I've thought about purchasing all my generics instead of going through insurance since insurance companies are usually the ones that start trouble for LLMD's. My doctor doesn't seem as concerned with the ramifications of treating Lyme long-term as I am.

I'm cancelling my plans today. I almost never cancel anything but I'm still not feeling well. I haven't recovered from the fever last week. That was a horrible week. I've never had so much pain jumping around my body. One minute it was my foot. It felt like every bone was shattered. The next minute it was my stomach. Then it jumped to my ribs. Next, my lymph nodes. Right now, the pain is manageable but it was very scary for a while. It felt like something was seriously wrong when I started to get such severe nausea and pain in my stomach. I was hoping it would end and it wouldn't be my gallbladder or something. I no longer have a fever, but I'm still very weak, dizzy and nauseous and I have a headache. I haven't eaten anything but white rice and coconut milk (sugar free) ice cream in days.

I think I'll go get a liver test later and just sleep for a day.  I can feel that something isn't right but I don't think it's because of my liver. That's the only test I have a standing order for so at least ruling that out will make me feel a little more confident about starting the next artemisinin pulse in a few days.


Friday, March 22, 2013

Wow.........I feel terrible

My fever is continuing. Last night it was 104 when advil wore off. I'm also extremely nauseous and in a lot of pain in my muscles and joints. I called to see if I could take Tylenol in rotation with Advil. In the past I've had liver issues so I never take acetaminophin. I can take it according to my doctor but I'm trying to hold off. I'm not sure what to do. I'm really very sick and nauseous and I'm losing weight quickly. I was already underweight before this hit.

I've been around a lot of sick people lately, but I never caught any cold symptoms. Just the fever. It was like a delayed reaction from my last artemisinin pulse.

Wednesday, March 20, 2013

Fever out of Nowhere

Yesterday we had a pretty big storm for March. It was the day of my glutathione IV so I drove up to the appointment which is 1.5 hours away. The roads were terrible. They weren't even plowed. There were many cars off the road, but I definitely wasn't going to skip an IV. I really need a break. I'm so tired. Unfortunately, I didn't get a good break this week.

After my IV I felt okay. I wasn't able to go running though. I had to supervise a kids' sport. I didn't get home until after midnight last night because of the snow and dangerous roads. To top it off, I cut my hand opening a can of soup and because of neuropathy, I didn't even feel it. A child was screaming that I was bleeding and I didn't even notice. Then I started getting really irritable and very depressed. I think going off B12 during artemisinin pulses is a bad idea for me. I get too upset. I get to the point that I don't even care what happens anymore. I'm very irritable and depressed. This morning I was completely wiped out. I feel like a truck hit me. I've tried to eat and get up for a bit. I'm so tired and it's right after an IV. That's very unusual. Sometimes I wish I never had to get up again. This level of weakness is pretty scary.

Later this afternoon I started to feel really bad and I wanted to go home but couldn't. When I finally had access to a thermometer, my temperature was 102. A few days ago it was 95.1. I don't know what's going on. This came out of nowhere. I haven't changed anything. My whole body feels terrible. 

In my last few posts I talked about the possibility of getting more glutathione. I'm not going to be doing that. There's an insurance glitch that's preventing additional IV's. That's fine though. I never liked depending on it anyway and I can still get the same amount I have been for the past year. I think it's good that I have to figure out other ways to get by. I'll find something.

Friday, March 15, 2013

More Vitamin IV's?

So I'm kind of in a weird position right now. I am on a very strong oral combination (6 abx and artemisinin pulses). Changing anything at this point would most likely weaken my protocol and that's not something I want to do. My medications and herbs target Lyme, Babesia and Bartonella adequately.

My doctor suggested last week that I get more vitamin IV's. Glutathione makes me feel substantially better. I almost feel completely normal after it, but it wears off quickly. So why do I hesitate to do more of them? First of all, it's nearly impossible for me to schedule it, even though the office is being extraordinarily accommodating. It's also not treating Lyme or helping to get rid of the cause of my symptoms in any way. That bothers me. I don't like to resort to convenience medications and symptomatic help. I would like to feel better on my own without using anything.

If something happens and I can no longer afford glutathione I will be very upset. It's literally one of the only things that keeps me going. After it wears off I count the days until the next one. I constantly say to myself when things are tough "Only _____ more days until I get a break." If I get used to feeling better by using it more often, it will be difficult for me to cut back. That worries me. I feel like an addict and a failure if I have to resort to IV's (vitamins) more often. IV's more often equates to not being able to handle things on my own. I don't like that feeling.

I feel the same way about dependency on the supplements that I take. I take 3000mg of magnesium a day to control twitching and heart symptoms. I skipped it last night and woke up 5-10 times from tremendous full-body twitches (apparently they're called hypnic jerks). B12 is the same. I'm reasonably normal mentally as long as I do the shot each day. When I skip it, I'm a crying depressed mess. I give up on trying to figure out ways around my symptoms and I have so much anxiety that I can't calm myself down. It scares me. I've never had any type of psychological issues before Lyme.

I miss how I used to be. I never needed supplements, vitamin IV's or antibiotics to function. I was hiking and trail running 10 miles a day, maintaining a high level of physical activity at work and doing full-time grad school at night. I had no problems handling that. In any free time I had I would go snowboarding, horseback riding, swimming, playing with Celtic bands, going out with friends, etc.  One tick bite and fever changed my entire life. I can't do any of that anymore.

Do you know what my accomplishment was this week? What I was so happy that I was able to do? Hold an infant up for an hour. Normally that's not even something I would think of as being challenging. Another one? Stand still and kick a soccer ball back and forth with a child for 30 minutes. After that 30 minutes of "soccer" I started shaking so much that I felt like I was freezing to death. When I finally got around to finding a thermometer I assumed I had a fever, but my temperature was 95.1.

Today I forced a walk with my dog. He has not gone on a decent walk in months. While on the walk, my knee felt like the joint was scraping bone on bone. Several times I became very tired and weird feeling. I stared at the ground. I was too tired to even think. Even my dog thought I was nuts and started jumping all over me. When I returned, I laid down and a few minutes later was having a very difficult time moving my legs. For a normal person, these symptoms would be highly concerning, but for me they're just part of a typical day. I'm in my 20's and my body feels like it's 100 and nearing the end.

So my feelings about more glutathione IV's are mixed, but I did add some in each month. Both of the doctors that I see are helpful. I trust them and I respect their opinions (although I have definitely not always agreed with them).I know that it's a big risk to treat a Lyme patient long-term and I appreciate that they have taken that risk for me. I know that they probably think more IV's will make things easier. They will.......physically, but I don't like having to accept that I need more help.I'm rationalizing this over and over in my mind by saying that it will help me stay on a strong combination to get rid of Lyme permanently.